MAUDE Adverse Event Report: 3.5MM LCP POSTEROMEDIAL PROXIMAL TIBIA PLATE 1H/69MM; PLATE, FIXATION, BONE

3.5MM LCP POSTEROMEDIAL PROXIMAL TIBIA PLATE 1H/69MM; PLATE, FIXATION, BONE
Model Number 02.120.701
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2021, the tip of the drill bit broke off during insertion of the unk - screws: 3.5 mm cortex.The event occurred during an open reduction internal fixation (orif) of a left proximal tibia fx.The surgeon was drilling through the oblong hole of a 3.5mm lcp posteromedial plate using a 2.5mm drill bit with the 3.5mm non-locking drill guide.The angle of difficulty in relation to where the plate was positioned and how the leg was positioned made it difficult for the surgeon to aim the drill bit at the correct angle.He drilled through the oblong hole of the plate and into the near and far cortex without complication.As the surgeon backed out and retracted the drill bit from the far cortex, it was noticed that the tip of the drill bit was missing.An x-ray of the left proximal tibia showed that the tip of the drill bit was just anterior of the plate in the oblong hole of the 3.5 mm lcp posteromedial plate.The surgeon then took the plate off and proceeded to search for the missing tip of the 2.5mm drill bit.After suctioning, small needle-nose clamps were used in retrieving the missing tip of the 2.5mm drill bit.He then re-positioned the 3.5mm lcp posteromedial plate in the correct position and completed the case without any further complications.There was a ten (10) minute surgical delay.The surgery was completed successfully.The patient outcome was unknown.Concomitant device reported.3.5mm non-locking drill guide (part# 03.133.002, lot# unknown, qty 1).Unk - screws: 3.5 mm cortex (part# unknown, lot# unknown, qty 1).This report is for one (1) 3.5mm lcp posteromedial proximal tibia plate 1h/69mm.This is report 2 of 2 for (b)(4).

Brand Name
3.5MM LCP POSTEROMEDIAL PROXIMAL TIBIA PLATE 1H/69MM
Common Device Name
PLATE, FIXATION, BONE
MDR Report Key12728028
Report Number2939274-2021-06388
Device Sequence Number1559085
Product Code HRS
UDI-Device Identifier10886982040206
UDI-Public10886982040206
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K082624
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.120.701
Device Catalogue Number02.120.701
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/06/2021
Initial Report FDA Received Date11/01/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2.5 DRILL BIT QC 170 80 CALIBRATION; 3.5MM NON-LOCKING DRILL GUIDE; UNK - SCREWS: 3.5 MM CORTEX